100 lb. Club - It's acting up again...




View Full Version : It's acting up again...


lottie63
08-20-2009, 12:44 AM
As some of you here know, I'm bipolar. We're lowering my meds cuz I've been doing so well and was on a pretty high dose....depression is creeping in. I'm not sure if it's a reaction to the med lowering or not because the med I'm reducing is for mania, not depression, but we'll see.

I'm going to give it until the 30th (that will be 2 weeks) to see if it levels out again.

I'm not as interested in my diet, though I'm staying on plan, I did really well today but mostly just because I slept through the hunger all day.

:(

I even forced myself to exercise, I acutally did cardio and strength training even though today was just a strength training day. I just thought it might make me feel better.

If I'm around less, (I've already gotten one concerned email) this is why, that and I'm working on my new book which is cutting into my "Do nothing/posting" time.


I guess this explains why I was crying about not losing weight on Sunday, I *thought* it was a rather extreme reaction, but didn't notice all the symptoms coming together until today. Bf noticed it on monday. I'm always the last to know...


Jadebatdog
08-20-2009, 01:37 AM
Well you have to remember that those drugs are addictive so you're essentially have withdrawal symptoms when you lower your dose so it's normal. Hang in there, I know it's rough but 2 weeks is usually about the time it takes to get past an addiction.

lottie63
08-20-2009, 02:06 AM
a tolerance is one thing, addiction is another

but I get what you're saying, it's just weird cuz the drug I"m on is not FOR depression so I don't think reducing it would cause depression? But I could be wrong, drugs are so wonky anyohw.


madison27
08-20-2009, 03:29 AM
Unfortunately, with those types of meds, there is not set dose. Everyone is different. You have to 'play' around with them until you find what works. My friend of 38yrs has been severly bi-polar since her early teens and has gone through what your going through.

It also may be that it takes time for your body to adjust and the meds are re-acting to each other, which might also be causing your depression.

I hope everything works out for you, I know this can be very tough.

I'll keep you in my prayers!

imaninjadangit
08-20-2009, 03:39 AM
I don't know what I'm clinically labeled as, but I have to take anti-depressants to lessen my anxiety and help me focus. I'm not a nervous Nancy or anything...it's just, when I'm on my med, I don't lose my temper or want to cry at the drop of a hat.
Here's where I try to help, though. I forgot to call in my meds last week...eek...and was off my stuff for 2 days. I felt like my world was crumbling. I went from happy, to super angry, to crying about everything. Then, I realized my body was yelling at me. As soon as I got my med and took it, I was fine again. Your body is just screaming at you, but it will get use to things. You have to tell yourself that. When I start to freak out over things, I have to tell myself that there are probably 1,000 other people who had *insert problem* happen to them, and they're still functioning...so I won't be weaker than those people, and I will get through it. I'm stubborn and Irish. :D
If you ever feel like talking, pm me. Everyone needs someone to vent to that doesn't judge them. <3

madison27
08-20-2009, 04:01 AM
I don't know what I'm clinically labeled as, but I have to take anti-depressants to lessen my anxiety and help me focus. I'm not a nervous Nancy or anything...it's just, when I'm on my med, I don't lose my temper or want to cry at the drop of a hat.
Here's where I try to help, though. I forgot to call in my meds last week...eek...and was off my stuff for 2 days. I felt like my world was crumbling. I went from happy, to super angry, to crying about everything. Then, I realized my body was yelling at me. As soon as I got my med and took it, I was fine again. Your body is just screaming at you, but it will get use to things. You have to tell yourself that. When I start to freak out over things, I have to tell myself that there are probably 1,000 other people who had *insert problem* happen to them, and they're still functioning...so I won't be weaker than those people, and I will get through it. I'm stubborn and Irish. :D
If you ever feel like talking, pm me. Everyone needs someone to vent to that doesn't judge them. <3


Excellent advice!

mj5
08-20-2009, 06:24 AM
lottie--so sorry to hear that you are going through this. As with any change, it takes time to adjust. As someone said (maybe it was even you), finding the right dose is tricky because it is so individualized. We are here for you!

I think exercise (even if you had to force yourself) is great....

And good luck w/ your book!

babybluess
08-20-2009, 07:58 AM
Lottie I'm impressed with you. ....for so many reason. 1st working out when you didn't want to and doing even more! 2nd sticking to a diet plan and exercise while on a meds for mania. I gained 100lbs while I was a med that is normally used for mania while I was using it to treat my seizures. Hopefully this is just a couple of bad days before your body gets adjusted. ...but if it isn't, and you need your old dose, you have that option. Either way, know that you wil be back to normal soon.

Hang in there.

GirlyGirlSebas
08-20-2009, 08:29 AM
Lottie, congratulations on working out even when you didn't really want to! That is a major accomplishment! I hope you find the correct medicine and dosage that makes you feel evenly balanced soon. I know how difficult this can be as my mother-in-law has been battling bi-polarism for years. I have battled depression for years.

Jadebatdog - I don't think addictive is the right choice of word here. Addictive implies a mental need or fixation and I'm fairly certain that was not your intent. These medications are needed to bring brain chemistry back into balance. They are much like insulin for a diabetic. They are not in the same category as a sedative or pain killers which can become quite addicting.

findingfawn
08-20-2009, 10:08 AM
:hug: Don't be so hard on yourself... look at what you did even though you didn't want to.. you got off your butt and exercised!! Awesome job!! Give it some time to see how you are feeling at the end of the two weeks, reevaulate and then give yourself a hug because you deserve it!

diyana
08-20-2009, 11:09 AM
Congrats, Lottie, on exercising and staying OP despite all the changes your body/brain is going through. That's awesome!! Hopefully, the endorphins from exercise will help balance out the drop in meds. Hang in there. :hug: You're writing a new book? Have you written one before? Was it published? What is this new one about? I'd love to have the commitment, dedication and perserverance to write a book. You are an inspiration, girlfriend! :hug:

lottie63
08-20-2009, 11:25 AM
Thanks so much everyone, I went to bed hoping for a sunny day (I'm severely affected by the rainy weather) and it's sunny! So hopefully a few sunny days and I'll be back to normal, it could very well have been all this rain! :( I did start using my light box out of frustration yesterday.

and you're right, I did pretty good considering the situation, I don't think we give ourselves enough credit so I will try and pay attention to that.

also, I LOST 2 LBS!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! FINALLY!!!!

diyana, yes I've written one before, it was originally self published but got picked up by a publisher in the uk who only does mental health books (90% by consumers and 10% by professionals), it's a poetic autobiography. It's pretty much offline as far as availability on amazon goes, it's still on amazon marketplace but am fighting to have it removed because when it is re released I dont want both books up to confuse people. I"m also switching it to be under a pen name so that I can look for a job without worrying about mental health info about me popping up!

The new one is a bipolar self help book based on what i have learned through experience, docs, and online support networks. It hopes to "bridge the gap between self help and peer support" and is called Beyond Mere Survival: A guide to thriving with bipolar disorder

:)

I feel a little better already, I hope it sticks and gets better from here.

diyana
08-20-2009, 11:47 AM
Lottie - CONGRATS ON THE WEIGHT LOSS!! :woohoo: :cp: :bravo: I love sunny days as well, and a good weigh in :goodscale: makes any day brighter! It's so wonderful that through your writing you are helping others deal with mental health issues! You are an amazing woman! May you always wake to sunny days!

lottie63
08-20-2009, 12:31 PM
awww, thankee diyana! :D

Judy Lynn
08-20-2009, 01:04 PM
Lottie, glad you are feeling better. Congrats on the loss!

SnowboundChick
08-20-2009, 02:02 PM
Lot's of (((((HUGS))))) coming your way!

cfmama
08-20-2009, 03:25 PM
Lottie. You are just awesome. Your sticktuitiveness is absolutely amazing. Good luck with your book and I am sorry that your meds are freaking with your body :( I hope things get sorted out soon.

*mega hugs*

lottie63
08-20-2009, 05:17 PM
Thanks so much you guys!

VickieLou
08-21-2009, 04:37 PM
Lottie sorry to hear you were upset on Sunday. :hug: Good Job on getting in the exercise, and staying on Plan. :carrot:

Eumie
08-21-2009, 10:00 PM
Lottie, I'm so proud of you for forcing yourself to exercise. You know that it's the last thing you want to do when you're depressed, but one of the few things that can make an immediate impact on your level of depression.

And I don't know what meds you're on, but I know my mom's medication is supposed to be a sort of mood stabilizer that has an effect on her mania and depression.

Take care, and keep going strong.

fjcinzion
08-22-2009, 12:18 AM
I'm glad that you are feeling better...contrats on your weightloss!!! :bravo: